Alert archive / Wyoming / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 29, 2010, 5:00 AM MDT. It took effect at Aug 29, 2010, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2010, 5:00 AM MDT (11:00 UTC)
- In effect from
- Aug 29, 2010, 1:00 PM MDT
- Expired
- Aug 29, 2010, 6:07 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS85 KCYS 291100 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MDT SUN AUG 29 2010 ...RED FLAG WARNING FOR FIRE WEATHER ZONE 301 FOR EARLY THIS AFTERNOON THROUGH EARLY SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND ISOLATED DRY THUNDERSTORMS... .AN ABNORMALLY STRONG UPPER LEVEL TROUGH WILL BRING INCREASED MIXING OF STRONG MID-LEVEL WINDS TO THE SURFACE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...WARMER THAN NORMAL TEMPERATURES WILL COMBINE WITH DRIER CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. WYZ301-292300- /O.NEW.KCYS.FW.W.0013.100829T1900Z-100830T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 500 AM MDT SUN AUG 29 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONE 301. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...10 TO 16 PERCENT ACROSS CONVERSE COUNTY...WITH 15 TO 20 PERCENT ACROSS NIOBRARA COUNTY. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND POTENTIAL FOR DRY LIGHTNING WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH LATE THIS MORNING INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CARPENTER
2 follow-up statements
087 WWUS85 KCYS 292306 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT SUN AUG 29 2010 ...RED FLAG WARNING FOR FIRE WEATHER ZONE 301 THROUGH THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .AN ABNORMALLY STRONG UPPER LEVEL TROUGH WILL BRING INCREASED MIXING OF STRONG MID-LEVEL WINDS TO THE SURFACE THIS EVENING. IN ADDITION...WARMER THAN NORMAL TEMPERATURES WILL COMBINE WITH DRIER CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WYZ301-300200- /O.CON.KCYS.FW.W.0013.000000T0000Z-100830T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 506 PM MDT SUN AUG 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 301... * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONE 301. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...10 TO 16 PERCENT ACROSS CONVERSE COUNTY...WITH 15 TO 20 PERCENT ACROSS NIOBRARA COUNTY. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HAHN
259 WWUS85 KCYS 300007 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 607 PM MDT SUN AUG 29 2010 WYZ301-300115- /O.CAN.KCYS.FW.W.0013.000000T0000Z-100830T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 607 PM MDT SUN AUG 29 2010 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE GENERALLY HELD IN THE UPPER TEENS TO MID 20S TODAY AND WITH FALLING TEMPERATURES THIS EVENING...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 29, 4:46 AM MDT, 14 minutes earlier.
Area forecast discussion, Aug 29, 4:46 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
446 AM MDT SUN AUG 29 2010
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
MAIN FORECAST CONCERN TODAY WILL BE THE STRONG WINDS ESPECIALLY
ACROSS THE WESTERN AND NORTHERN ZONES IN SOUTHEAST WYOMING...AND THE
RESULTING FIRE WEATHER CONCERNS WHERE RELATIVE HUMIDITY VALUES WILL
ALSO DROP INTO THE MID-TEENS ACROSS CONVERSE COUNTY. WILL THEREFORE
ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONE 301 FROM 100 PM MDT
THROUGH 700 PM MDT THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS.
FUELS ACROSS THE LOWER ELEVATION AREAS OF CARBON COUNTY ARE STILL
NOT FAVORABLE FOR LARGE FIRE GROWTH...AND RELATIVE HUMIDITY VALUES
WILL LIKELY REMAIN ABOVE CRITICAL VALUES IN THAT AREA.
IN ADDITION...ISOLATED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON OVER THE HIGHER TERRAIN AND MOVE NORTHEAST WITH THE
STEERING FLOW. THESE CELLS WILL BE MOVING QUITE QUICKLY TO THE
NORTHEAST AND THEREFORE WILL NOT HAVE MUCH TIME TO PRODUCE WETTING
RAINFALL. HAVE ADDED MENTION OF DRY THUNDERSTORM POTENTIAL ACROSS
THE NORTHERN LARAMIE RANGE AND CONVERSE COUNTY. BELIEVE COVERAGE
SHOULD BE LIMITED ENOUGH TO NOT NEED A HIGHLIGHT FOR THE NORTHERN
LARAMIE RANGE. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BECOME
WIDELY SCATTERED TO SCATTERED DURING THE MIDDLE TO LATE EVENING
HOURS BUT RELATIVE HUMIDITY VALUES WILL ALSO BEGIN TO RECOVER DURING
THIS TIME SO MORE PRECIPITATION SHOULD BE ABLE TO REACH THE GROUND.
THE AFOREMENTIONED WINDS AND CONVECTION ARE THE RESULT OF AN
APPROACHING UPPER LEVEL TROUGH WHICH IS CURRENTLY BRINGING COOLER
THAN NORMAL CONDITIONS TO THE PACIFIC NORTHWEST. A DISTURBANCE
WITHIN THIS TROUGH IS EJECTING NORTHEAST ACROSS CENTRAL CALIFORNIA
AND SOUTHERN NEVADA EARLY THIS MORNING...AND THIS WILL BE CO-LOCATED
LATER TODAY WITH THE RIGHT ENTRANCE REGION OF THE JET STREAK THAT IS
CURRENTLY EJECTING NORTHEAST ACROSS EASTERN IDAHO AND WESTERN
WYOMING THIS MORNING. AT THE LOW LEVELS THERE WILL BE CONVERGENT
FLOW ALONG BOTH A NORTH-SOUTH ORIENTED TROUGH ACROSS THE EASTERN
ZONES AND ALONG THE QUASI-STATIONARY BOUNDARY LOCATED ROUGHLY FROM
RAPID CITY TO PINEDALE.
FOLLOWING A RELATIVE LULL IN THE PRECIPITATION CHANCES
TONIGHT...WILL KEEP INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS
MONDAY. THIS WILL OCCUR DUE TO THE SIGNIFICANT PRESSURE FALLS
OVERHEAD AS THE UPPER TROUGH BEGINS TO EJECT NORTHEAST AND TAKES THE
SURFACE LOW ALONG WITH IT. THIS WILL BRING A PACIFIC COLD FRONT
THROUGH THE AREA...SO ALTHOUGH THE WINDS WILL STILL BE BRISK
MONDAY...RELATIVE HUMIDITY VALUES WILL BE INCREASED SLIGHTLY WITH
THE COOLER TEMPERATURES AND NO ADDITIONAL FIRE WEATHER HIGHLIGHTS
ARE ANTICIPATED. ALTHOUGH TEMPERATURES WILL BE COOLER...VALUES ARE
STILL EXPECTED TO BE A FEW DEGREES ABOVE NORMAL FOR LATE AUGUST.
PRECIPITATION CHANCES WILL GRADUALLY MOVE NORTH AND EAST OF THE AREA
MONDAY NIGHT.
.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...MEAN UPPER LEVEL TROUGH
WILL BE OVER THE WESTERN US THROUGH MUCH OF THE WEEK...BEFORE SLOWLY
SHIFTING EAST TOWARD THE GREAT LAKES FOR THURSDAY. TO BEGIN THE
PERIOD...WEAK SFC HIGH PRESSURE WILL BUILD ACROSS THE REGION ON
TUESDAY WHICH WILL CREATE BREEZY CONDITIONS OVER AND WEST OF THE
LARAMIE RANGE. SOUTHEAST UPSLOPE WINDS EAST THE LARAMIE RANGE WILL
INCREASE CHANCES FOR A LIGHT SHOWER OR THUNDERSTORM OVER THE
CHEYENNE RIDGE AND SOUTHERN PANHANDLE ZONES. MODELS AGREE WITH
BRINGING THE NEXT SHORTWAVE ACROSS THE ROCKIES ON WEDNESDAY WITH THE
SFC LEE TROUGH DEEPENING IN THE AFTERNOON...AND ANOTHER COLD FRONT
COMING DOWN FROM THE NW IN THE EVENING. THIS WILL MAINTAIN THE
BREEZY CONDITIONS FOR WEDNESDAY WITH THE POTENTIAL FOR ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN ZONES IN THE EVENING.
THE ATMOSPHERE WILL DRY OUT FOR THURSDAY AS THE UPPER TROUGH SHIFTS
TO THE EAST AND AN UPPER RIDGE BEGINS TO BUILD TO THE WEST.
TEMPERATURES WILL BE A FEW DEGREES COOLER ON THURSDAY AS HIGH
PRESSURE BUILDS AT THE SFC AND HEIGHTS ALOFT ARE SLOW TO RISE.
FRIDAY AND SATURDAY LOOK TO BE WARMER AND DRY IN WEAK NORTHWEST FLOW
ALOFT...HOWEVER THE ECMWF BRINGS ANOTHER SHORTWAVE ACROSS THE
NORTHERN US WITH FRONT MOVING ACROSS THE CWA SATURDAY MORNING. KEPT
THE FORECAST MOSTLY DRY THOUGH AS PRECIP CHANCES REMAIN MINIMAL
UNTIL UPSLOPE FLOW AND MOISTURE DEEPEN OVER THE CWA ON SUNDAY.
&&
.AVIATION...06Z TAFS ISSUANCE...
VFR THROUGH 06Z MONDAY...EXCEPT LOCALIZED MVFR SUNDAY EVENING
ACROSS WESTERN NEBRASKA. SCATTERED TO BROKEN CLOUD DECK FROM 9000
TO 11000 FEET ABOVE GROUND LEVEL WILL BECOME SCATTERED BY 09Z.
SCATTERED CLOUD DECK SUNDAY MORNING WITH BROKEN CLOUD DECK IN THE
AFTERNOON WITH CEILINGS FROM 8000 TO 12000 FEET ABOVE GROUND
LEVEL. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING PRODUCING WIND GUSTS UP TO 45 MPH ALONG WITH
ERRATIC WINDS AND LOCALIZED TURBULENCE. SURFACE LOW PRESSURE
DEVELOPS SUNDAY EVENING ACROSS FAR SOUTHEAST WYOMING WITH A COLD
FRONT EXTENDING FROM DOUGLAS TO RAPID CITY. ISOLATED TO SCATTERED
THUNDERSTORMS SUNDAY EVENING ACROSS WESTERN NEBRASKA WITH
LOCALIZED MVFR. RUBIN
&&
.FIRE WEATHER...
HAVE ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 301 FROM 100 PM
THROUGH 700 PM TODAY DUE TO LOW RELATIVE HUMIDITY...STRONG AND GUSTY
WINDS...AND ISOLATED DRY LIGHTNING POTENTIAL. GUSTY WINDS WILL ALSO
BE A CONCERN ACROSS THE WESTERN ZONES...BUT DEW POINTS SHOULD REMAIN
HIGH ENOUGH THERE TO KEEP THE WEATHER CONDITIONS BELOW CRITICAL
LEVELS. ISOLATED THUNDERSTORMS...WITH SOME DRY DUE TO THE SPEED OF
MOVEMENT TO THE NORTHEAST...CAN BE EXPECTED ACROSS THE DISTRICT THIS
AFTERNOON. EXPECT COVERAGE TO INCREASE DURING THE EVENING BUT LESS
OF THE STORMS WILL BE DRY AS LOW-LEVEL HUMIDITIES BEGIN TO INCREASE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM 1 PM SUNDAY TO 8 PM SUNDAY FOR WYZ101-
WYZ102.
NE...NONE.
&&
SHORT TERM/AVIATION...CARPENTER
LONG TERM...RJMHazardous weather outlook, Aug 28, 3:30 PM MDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SAT AUG 28 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-292130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 330 PM MDT SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY WEST OF A LINE FROM PINE BLUFFS TO HARRISON NEBRASKA. WHILE MOST OF THESE STORMS WILL HAVE VERY LITTLE IN THE WAY OF RAINFALL...SOME MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND BRIEF HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND ALSO FRIDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.